You can be as happy and healthy as you want
I'll show you how...

    How I Avoided Prednisone Withdrawal Symptoms and Side Effects

    robin shirley los angeles temescal canyon hike

    A crazy thing happened to me last month. I ran out of prednisone and had to stop taking it, cold turkey.

    Many of you know that you don’t just go off prednisone cold like that. You’re supposed to wean yourself slowly, or risk serious withdrawal symptoms.

    In prednisone withdrawal, you can experience fatigue, flu-like symptoms, mood dips, inflammation and swelling, among other symptoms.

    All of these symptoms flare up while your body gets used to making its own cortisol again.

    Quick Background On My Autoimmune & Lyme Diagnosis:

    Seventeen years ago my diagnosis was autoimmune disease. Over the years, my symptoms have included rheumatoid arthritis in every joint of my body including my neck and rib cage, along with brain and nervous system symptoms, skin rashes, hormone imbalances, etc. Some doctors have told me that my autoimmune disease was triggered by lyme disease, and is now considered chronic lyme disease.

    It’s complicated, I know. What else is new?

    So anyway…

    back to the prednisone topic. I was almost off of it, finally, after using it for a flare in symptoms that I experienced this past winter.

    I ran out on a Friday. I thought I had another full bottle in the bathroom cabinet somewhere. But I could not find it anywhere! My prescription didn’t have any refills and my doctor’s office wouldn’t be open until Monday.

    I freaked out. This meant that my knees and fingers and wrists were going to swell. I was going to get night chills and a sore throat.

    I went into emergency mode and… Well, you’ll have to listen in to find out the rest of the story!

    Listen Here:

    P.S. Still of prednisone 5 weeks later and went on a hike this weekend!

    2 Responses to How I Avoided Prednisone Withdrawal Symptoms and Side Effects

    1. John November 3, 2016 at 5:56 pm #

      If you run out of an essential medication and you have no ready source surely you would go immediately to a hospital emergency room.

      • Robin Shirley November 4, 2016 at 4:49 pm #

        Hi John, It really depends on the person and the medication. It’s important to set up a plan for this with your doctor – ask them what you should do if you happen to get yourself into such a situation!

    Leave a Reply